Alert archive / Colorado / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 17, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Apr 22, 2010, 12:19 AM MDT for Prowers County, Colorado. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2010, 12:19 AM MDT (06:19 UTC)
- Expired
- Apr 22, 2010, 12:40 AM MDT
- In force
- 21 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Prowers County, CO
The radar
The Goodland radar (KGLD), 181 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
248 WUUS55 KPUB 220619 SVRPUB COC099-220715- /O.NEW.KPUB.SV.W.0017.100422T0619Z-100422T0715Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1219 AM MDT THU APR 22 2010 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO... * UNTIL 115 AM MDT * AT 1215 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED 13 MILES NORTHEAST OF TWO BUTTES...OR 17 MILES NORTHWEST OF THE SAUNDERS ELEVATOR...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF SOUTHEASTERN PROWERS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3764 10205 3765 10231 3804 10205 3786 10204 TIME...MOT...LOC 0619Z 224DEG 17KT 3769 10218 WIND...HAIL <50MPH 1.50IN $$
3 follow-up statements
390 WWUS55 KPUB 220626 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1226 AM MDT THU APR 22 2010 COC099-220715- /O.CON.KPUB.SV.W.0017.000000T0000Z-100422T0715Z/ PROWERS CO- 1226 AM MDT THU APR 22 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN PROWERS COUNTY UNTIL 115 AM MDT... AT 1219 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED 16 MILES NORTHEAST OF TWO BUTTES...OR 16 MILES NORTHWEST OF THE SAUNDERS ELEVATOR...MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN PROWERS COUNTY...INCLUDING HIGHWAY 89 IN EXTREME SOUTHEAST PROWERS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3764 10205 3765 10231 3804 10205 3786 10204 TIME...MOT...LOC 0625Z 238DEG 18KT 3770 10212 WIND...HAIL <50MPH 1.50IN $$
341 WWUS55 KPUB 220635 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1235 AM MDT THU APR 22 2010 COC099-220715- /O.CON.KPUB.SV.W.0017.000000T0000Z-100422T0715Z/ PROWERS CO- 1235 AM MDT THU APR 22 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN PROWERS COUNTY UNTIL 115 AM MDT... AT 1233 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 20 MILES NORTH OF THE SAUNDERS ELEVATOR...MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN PROWERS COUNTY...EAST OF HIGHWAY 89. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3765 10219 3791 10205 3786 10204 3764 10205 TIME...MOT...LOC 0635Z 231DEG 27KT 3776 10204 WIND...HAIL <50MPH 1.00IN $$
059 WWUS55 KPUB 220640 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1240 AM MDT THU APR 22 2010 COC099-220649- /O.CAN.KPUB.SV.W.0017.000000T0000Z-100422T0715Z/ PROWERS CO- 1240 AM MDT THU APR 22 2010 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PROWERS COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3765 10219 3791 10205 3786 10204 3764 10205 TIME...MOT...LOC 0639Z 231DEG 27KT 3778 10201 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 9:32 PM MDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 21, 9:32 PM MDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 932 PM MDT WED APR 21 2010 .UPDATE... UPDATED FORECAST TO EXPIRE SEVERE THUNDERSTORM WATCH. && .SHORT TERM... SEVERE THREAT IS OVER FOR THIS EVENING. WATCH ALLOWED TO EXPIRE. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL LIKELY CONTINUE ACROSS MUCH OF THE AREA TONIGHT AS VIGOROUS SHORTWAVE APPROACHES PROVIDING SUFFICIENT LIFT FOR NOCTURNAL CONVECTION. PRIMARY THREATS FROM STORMS FOR THE REMAINDER OF THE NIGHT SHOULD BE LIGHTNING...WIND GUSTS TO AROUND 40 MPH...AND LOCAL SMALL HAIL. ALSO...1 TO 3 INCHES OF WET SNOW POSSIBLE IN THE MOUNTAINS ABOVE 9000 FEET BY THURSDAY MORNING...MAINLY ALONG THE CONTINENTAL DIVIDE. .LONG TERM... NO UPDATES AT THIS TIME. && .AVIATION... NO UPDATES AT THIS TIME. && .PREV DISCUSSION... /ISSUED 331 PM MDT WED APR 21 2010/ SHORT TERM... (TONIGHT AND THURSDAY) CURRENTLY...TSRA BEGINNING TO NEAR THE NM BORDER...WHERE CLOUDS CLEARED EARLY...ALLOWING FAIRLY DEEP INSTABILITY (CAPES AROUND 1200 J/KG) TO DEVELOP. ELSEWHERE OVER THE PLAINS...STRATUS HAS BEEN SLOW TO BURN OFF ALONG AND NORTH OF THE ARKANSAS RIVER...LIMITING INSTABILITY INITIALLY...THOUGH AIR MASS IS BEGINNING TO RECOVER AS LOWER CLOUDS ARE MOSTLY GONE AS OF 20Z. OVER THE MOUNTAINS...LIFT FROM THE WESTERN U.S. UPPER LOW HAS REMAINED MAINLY WEST OF THE CONTINENTAL DIVIDE...WHICH HAS LIMITED CONVECTION TO JUST A FEW HIGH-BASED SHOWERS. FOR THE REMAINDER OF THE AFTERNOON...AIR MASS OVER THE PLAINS IS SUFFICIENTLY UNSTABLE FOR TSRA...AND WITH 0-6KM SHEAR ABOVE 40 KNOTS...THREAT EXISTS FOR ONE OR TWO SEVERE STORMS...MAINLY SOUTH OF THE ARKANSAS RIVER. JUST GOT SVR WATCH NOTIFICATION FROM SPC...WITH SVR BOX COMING FOR MUCH OF THE EAST BY 21Z. FARTHER NORTH AND OVER THE MOUNTAINS...GREATER UNCERTAINTY ABOUT HOW WIDESPREAD CONVECTION WILL BE...THOUGH STILL EXPECT UPWARD MOTION TO SPREAD SLOWLY EASTWARD OVER THE AREA...PRODUCING A GRADUAL UPTICK IN TSRA CHANCES INTO THE EVENING. TONIGHT...MODELS KEEP CONVECTION GOING THROUGH THE NIGHT...SO WILL RUN WITH SCATTERED TO ISOLATED POPS PAST 06Z. LOOKS LIKE SEVERE THREAT WILL BE MAINLY LARGE HAIL THIS EVENING OVER THE PLAINS. MAY SEE A RETURN OF STRATUS AND FOG LATE NORTH OF THE ARKANSAS RIVER...THOUGH INCREASING SURFACE WINDS MAY LIMIT DENSE FOG POTENTIAL. THURSDAY...MODELS HAVE BEEN GOING BACK AND FORTH WITH POSITION OF WARM FRONT/DRYLINE OVER THE PLAINS...WITH 12Z NAM KEEPING THE BOUNDARY ALONG THE ARKANSAS RIVER WHILE 12Z GFS AND 18Z NAM PUSH WARM FRONT NORTH OF THE PALMER DIVIDE AND DRY LINE TO THE KANSAS BORDER. IN EITHER CASE...SEVERE THREAT WILL BE MAINLY OVER EASTERN AND NORTHEASTERN FRINGES OF THE AREA...WITH SWODY2 LOOKING REASONABLE. STILL TOUGH TO RULE OUT SOME HIGH BASED CONVECTION EVEN IN THE DRIER AIR BEHIND THE DRYLINE...AS LIFT AHEAD OF THE UPPER LOW CONTINUES OVER MUCH OF THE AREA. DIDN'T STRAY FAR FROM GUIDANCE NUMBERS FOR TEMPS...AS THEY WERE IN VERY GOOD AGREEMENT WITH PREVIOUS SET OF GRIDS. LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) QUITE THE C51ENEG OVER THE PAST FEW DAYS TRYING TO FIGURE OUT THE LONG TERM FORECAST. MODELS HAVE MAINTAINED A CENTRAL THEME OF A SLOW-MOVING UPPER LOW CROSSING THE REGION...BUT SPEED AND PLACEMENT HAS CHANGED EVERY DAY AND IN SOME CASES EVERY MODEL RUN...SO PINPOINTING AREAL COVERAGE AND PROB OF PCPN HAS BEEN LIKE HITTING A MOVING TARGET. LATEST MODEL RUNS HAVE SLOWED THE SYSTEM EVEN FURTHER...WITH THE GFS AND ECMWF REMAINING SIMILAR THROUGH FRI NIGHT. WEDNESDAY NIGHT AND THURSDAY...THE LOW REMAINS IN THE VCNTY OF S NV THROUGH THURSDAY...KEEPING SCATTERED TO LIKELY POPS ACROSS THE CWA WED NIGHT. ON THU MODELS INDICATE CONTINUED SOUTHERLY FLOW AND DRY AIR EDGING UP ACROSS THE SOUTHERN TIER OF THE FORECAST AREA. THIS PUSHES THE DRYLINE NORTHWARD ACROSS HWY 50...BUT WHERE IT ENDS UP DEPENDS ON WHICH MODEL IS BELIEVED. KEPT ISOLATED POPS FOR THE SOUTHERN PORTIONS...WHILE SPREADING SCATTERED POPS A BIT FURTHER SOUTH OF THE PALMER DVD. SHOULD BE A WARM DAY AS WELL ESPECIALLY FOR THE EAST WITH BRISK DRY WINDS PUSHING IN. AS FOR THE MTS...THE BEST WINDOW FOR SNOWFALL WILL COME THROUGH THU NIGHT WITH 3-5 INCHES POSSIBLE. FRIDAY AND SATURDAY...THE UPPER LOW STARTS TO LOSE TIGHT STRUCTURE AND DUMBBELLS ACROSS COLORADO ON FRI...THEN ENDS UP IN EASTERN NE BY SAT. SHOULD BE FAIRLY UNSETTLED WITH COOLER TEMPS...MAX TEMPS IN THE 50S AND 60S...BUT WHERE PCPN ACTUALLY OCCURS WILL BE TOUGH TO PREDICT. WENT WITH SCATTERED OVER THE MTS AND ISOLATED ELSEWHERE. SUNDAY THROUGH TUESDAY...THE SYSTEM EJECTS TO THE NE ON SUNDAY...AND THIS LOOKS TO BE THE DRIEST DAY OF THE EXTENDED PERIOD. ANOTHER DISTURBANCE IS EXPECTED TO DROP OUT OF CANADA ON MON...PUSHING ANOTHER WEDGE OF COOLER AIR DOWN ACROSS THE NORTHERN ROCKIES INTO CO. THE STRENGTH OF THIS SURGE HAS VACILLATED FROM RUN TO RUN...SO WILL MAINTAIN COOLER TEMPS MON AND TUE...AND A RETURN OF ISOLATED POPS. 27 AVIATION... AGAIN RUNNING VCTS AT ALL TAF SITES THROUGH ABOUT 02Z...THEN A VCSH GROUP FOR MUCH OF THE NIGHT. COULD SEE SOME STRONGER STORMS WITH HAIL AND BRIEF IFR AT KPUB IN THE 22-02Z TIMEFRAME...LITTLE LESS THREAT OF HAIL AT BOTH KCOS AND KALS...THOUGH BRIEF MVFR IS POSSIBLE WITH ANY TSRA AT KCOS. AGAIN EXPECT STRATUS AND FOG OVER THE PLAINS INCLUDING KPUB AND KCOS AFTER MIDNIGHT...WITH A FAIRLY QUICK CLEARING TREND THU MORNING AS SOUTH WINDS INCREASE. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 77/50
Hazardous weather outlook, Apr 21, 9:28 PM MDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 928 PM MDT WED APR 21 2010 COZ058>089-093>099-230330- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 928 PM MDT WED APR 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN COLORADO TONIGHT. THE PRIMARY THREATS FROM THUNDERSTORMS WILL BE LIGHTNING...GUSTY WINDS TO AROUND 40 MPH AND LOCAL SMALL HAIL. LOCATIONS IN THE MOUNTAINS ABOVE 9000 FEET COULD SEE SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES BY THURSDAY MORNING...MAINLY ALONG THE CONTINENTAL DIVIDE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. ON THURSDAY...EL PASO...PUEBLO... CROWLEY...AND KIOWA COUNTIES COULD SEE ONE OR TWO STORMS BECOME SEVERE WITH HAIL AROUND 1 INCH IN DIAMETER AND WIND GUSTS AROUND 60 MPH. SOME LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE THURSDAY THROUGH THURSDAY NIGHT OVER THE HIGHER ELEVATIONS OF THE CONTINENTAL DIVIDE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS SOUTHERN COLORADO TONIGHT. 50/50
In the hours before
Local storm report, Apr 21, 6:20 PM MDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
620 PM MDT WED APR 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TORNADO 12 SE THATCHER 37.44N 103.88W
04/21/2010 LAS ANIMAS CO PUBLIC
DELAYED REPORT OF TORNADO FROM APPROXIMATELY 509 PM MDT
TO 515 PM MDT. NO KNOWN DAMAGE.
&&Special weather statement, Apr 21, 6:36 PM MDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 636 PM MDT WED APR 21 2010 COZ079-086-220100- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 636 PM MDT WED APR 21 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO THIS INCLUDES...PUEBLO. AT 635 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTH OF PUEBLO RESERVOIR...OR 17 MILES SOUTHWEST OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTH AT 20 MPH. LOCATIONS IMPACTED INCLUDE... PUEBLO RESERVOIR. BLENDE. PUEBLO. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Apr 21, 7:51 PM MDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
751 PM MDT WED APR 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL 27 NNW KIM 37.61N 103.54W
04/21/2010 E1.00 INCH LAS ANIMAS CO PUBLIC
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:00 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero | 60 min |
| Apr 21, 7:55 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Las Animas, Otero | 65 min |
| Apr 22, 12:26 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Otero | 64 min |
| Apr 22, 1:02 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa | 58 min |
| Apr 22, 1:10 PM MDT | Tornado Warning | PUB | Bent, Kiowa | 65 min |
| Apr 22, 1:56 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 64 min |
| Apr 22, 2:02 PM MDT | Tornado Warning | PUB | Kiowa, Prowers | 25 min |
| Apr 22, 2:06 PM MDT | Tornado Warning | PUB | Bent, Kiowa | 54 min |
| Apr 22, 2:09 PM MDT | Tornado Warning | PUB | Bent, Kiowa, Otero | 66 min |
| Apr 22, 2:24 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 35 min |
| Apr 22, 2:54 PM MDT | Tornado Warning | PUB | Bent, Kiowa | 66 min |
| Apr 22, 2:54 PM MDT | Tornado Warning | PUB | Kiowa | 32 min |
| Apr 22, 3:17 PM MDT | Winter Storm Warning | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 6 more | 45 hr |
| Apr 22, 3:17 PM MDT | Winter Weather Advisory | PUB | Chaffee, El Paso, Fremont | 39 hr |
| Apr 22, 3:58 PM MDT | Tornado Warning | PUB | Kiowa | 21 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.